Hail, Jefferson
- When
- April 4, 1:55 PM CST
- Where
- Jefferson County, High Ridge
- Measured
- 1.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.467, -90.533
Storm spotters reported 1 1/2 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 4, 3:15 AM CST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CST FRI APR 4 2003 MSAS INDICATED SIGNIFICANT SURFACE MOISTURE CONVERGENCE CONTINUES OVER NW MO WITH BEST INSTABILITY OVER SE KS/W CENTRAL MO. RADAR LOOP SHOWS CLUSTER OF SHOWERS/TSTORMS NW MO WHICH WERE ROLLING NEWD. PROFILER DATA INDICATES BEST CONVERGENCE CONTINUES INTO NW MO. SHORT WAVE WILL ROLL ACROSS THE REGION TODAY AND DRAG A COLD FRONT ACROSS THE AREA. THE NGM, ETA AND GFS ARE FAIRLY CLOSE ON FRONTAL POSITION WITH THE FRONT FORECAST TO BE NEAR A UIN-JLN LINE AT NOON. WILL FOLLOW TREND OF MET TEMPS FOR HIGHS TODAY IN VIEW OF SLOWER FRONTAL MOVEMENT. GET A BREAK ON SAT AS LARGE SURFACE HIGH NOSES INTO THE AREA. NEXT SHORT WAVE AT H5 IS FORECAST TO MOVE INTO THE OK PANHANDLE BY SUN MORNING WITH SYSTEM FORECAST TO CLOSE OFF NEAR GRI BY SUN EVENING BY THE GFS. ETA IS NOT AS VIGOROUS WITH THE SYSTEM AS THE GFS. THE GFS FORECASTS MOISTURE WILL SURGE BACK INTO MO ON SUN WITH SIGNIFICANT 850 MOISTURE CONVERGENCE INTO SW MO BY 12Z AND CENTRAL/NRN MO BY NOON. THE GFS IS FURTHER N THAT THE ETA WITH THE CONVERGENCE. LIKELY POPS IN CURRENT FORECAST LOOK REASONABLE FOR SUN. .STL...NONE
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1035 AM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG A SOUTHEAST OF A LINE FROM FARMINGTON MISSOURI TO VANDALIA ILLINOIS. THIS INCLUDES FREDERICKTOWN MISSOURI AS WELL AS NASHVILLE AND SALEM ILLINOIS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS JUST NORTHWEST OF THE MODERATE RISK...ALONG AND SOUTHEAST OF A OWENSVILLE MISSOURI TO PITTSFIELD ILLINOIS LINE. THIS INCLUDES THE ST LOUIS METRO AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT OVER CENTRAL MISSOURI THIS AFTERNOON. THESE STORMS WILL MOVE EAST QUICKLY EAST ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS ADJACENT SECTIONS SOUTHWEST ILLINOIS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT AS THE NEXT STORM SYSTEM MOVES ACROSS THE MIDDLE MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
The St Louis radar (KLSX), 29 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 1 1/2 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348369.